Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Simple complete Boolean algebras
HTML articles powered by AMS MathViewer

by Thomas Jech and Saharon Shelah PDF
Proc. Amer. Math. Soc. 129 (2001), 543-549 Request permission


For every regular cardinal $\kappa$ there exists a simple complete Boolean algebra with $\kappa$ generators.
  • M. Bekkali and R. Bonnet, Rigid Boolean Algebras, in: “Handbook of Boolean Algebras” vol. 2 (J. D. Monk and R. Bonnet, eds.,) p. 637–678, Elsevier Sci. Publ. 1989.
  • Thomas Jech, À propos d’algèbres de Boole rigides et minimales, C. R. Acad. Sci. Paris Sér. A-B 274 (1972), A371–A372 (French). MR 289378
  • Thomas J. Jech, Simple complete Boolean algebras, Israel J. Math. 18 (1974), 1–10. MR 351812, DOI 10.1007/BF02758124
  • Thomas Jech and Saharon Shelah, A complete Boolean algebra that has no proper atomless complete subalgebra, J. Algebra 182 (1996), no. 3, 748–755. MR 1398120, DOI 10.1006/jabr.1996.0199
  • Ronald Jensen, Definable sets of minimal degree, Mathematical logic and foundations of set theory (Proc. Internat. Colloq., Jerusalem, 1968) North-Holland, Amsterdam, 1970, pp. 122–128. MR 0306002
  • Akihiro Kanamori, Perfect-set forcing for uncountable cardinals, Ann. Math. Logic 19 (1980), no. 1-2, 97–114. MR 593029, DOI 10.1016/0003-4843(80)90021-2
  • Kenneth McAloon, Consistency results about ordinal definability, Ann. Math. Logic 2 (1970/71), no. 4, 449–467. MR 292670, DOI 10.1016/0003-4843(71)90005-2
  • Kenneth McAloon, Les algèbres de Boole rigides et minimales, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), A89–A91 (French). MR 272610
  • Gerald E. Sacks, Forcing with perfect closed sets, Axiomatic Set Theory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1971, pp. 331–355. MR 0276079
  • Saharon Shelah, Why there are many nonisomorphic models for unsuperstable theories, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974) Canad. Math. Congress, Montreal, Que., 1975, pp. 259–263. MR 0422015
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03Exx
  • Retrieve articles in all journals with MSC (1991): 03Exx
Additional Information
  • Thomas Jech
  • Affiliation: Department of Mathematics, The Pennsylvania State University, 218 McAllister Bldg., University Park, Pennsylvania 16802
  • Address at time of publication: Center for Theoretical Study, Jilská 1, 110 00 Praha 1, Czech Republic
  • Email:,
  • Saharon Shelah
  • Affiliation: Institute of Mathematics, The Hebrew University of Jerusalem, 91904 Jerusalem, Israel
  • MR Author ID: 160185
  • ORCID: 0000-0003-0462-3152
  • Email:
  • Received by editor(s): January 13, 1999
  • Received by editor(s) in revised form: April 30, 1999
  • Published electronically: July 27, 2000
  • Additional Notes: The authors were supported in part by National Science Foundation grants DMS–98-02783 and DMS–97-04477.
  • Communicated by: Carl G. Jockusch, Jr.
  • © Copyright 2000 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 543-549
  • MSC (1991): Primary 03Exx
  • DOI:
  • MathSciNet review: 1707521